Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Pueblo, CO

July 11, 2022Fremont County, Saguache County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 11, 2022, 3:16 PM MDT for Fremont County, Saguache County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2022, 3:16 PM MDT (21:16 UTC)
Expired
Jul 11, 2022, 6:15 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Fremont County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:45 PM MDTFLASH FLOOD3 Sse Coaldale, COMUD AND DEBRIS FLOWING ACROSS FREMONT COUNTY ROAD 40 AT DINKLE DITCH. TIME APPROXIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-390 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WGUS55 KPUB 112116
FFWPUB
COC043-109-120015-
/O.NEW.KPUB.FF.W.0019.220711T2116Z-220712T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
316 PM MDT Mon Jul 11 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  The Hayden Pass Burn Scar in...
  Southwestern Fremont County in central Colorado...
  Northeastern Saguache County in central Colorado...

* Until 615 PM MDT.

* At 316 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Hayden Pass Burn Scar. Between 0.5 and 1 inch 
  of rain has fallen. The expected rainfall rate is 0.5 to 1 inch in 
  1 hour. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the warning area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Hayden Pass
           Burn Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Hayden Pass Burn Scar.

* Some locations that will experience flash flooding include...
  Hayden Pass Burn Scar.

This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along 
County Road 40.

This includes the following streams and drainages...
  Piney Creek, San Luis Creek, Big Cottonwood Creek, Little 
  Cottonwood Creek, Oak Creek, Hayden Pass Creek, Arkansas River and 
  Middle Prong Hayden Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Hayden Pass Burn Scar. Severe debris flows can also 
be anticipated across roads. Roads and driveways may be washed away 
in places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3828 10583 3832 10583 3834 10581 3836 10575
      3835 10572 3832 10569 3828 10572 3827 10580
      3827 10583

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Cohen/CSS
2 follow-up statements
854 
WGUS75 KPUB 112225
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
425 PM MDT Mon Jul 11 2022

COC043-109-120015-
/O.CON.KPUB.FF.W.0019.000000T0000Z-220712T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-Saguache CO-
425 PM MDT Mon Jul 11 2022

...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR REMAINS IN 
EFFECT UNTIL 615 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT AND 
NORTHEASTERN SAGUACHE COUNTIES...

At 425 PM MDT, Doppler radar indicates that earlier thunderstorms 
which produced heavy rain over the Hayden Pass Burn Scar have 
subsided. Between 0.5 and 1.5 inches of rain have fallen. Flash 
flooding will remain possible from the earlier heavy rain.

Excessive rainfall over the warning area may cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Hayden Pass Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Hayden Pass Burn Scar.

Some locations that will experience flash flooding include...
  Hayden Pass Burn Scar.

This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along 
County Road 40.

This includes the following streams and drainages...
  Piney Creek, San Luis Creek, Big Cottonwood Creek, Little 
  Cottonwood Creek, Oak Creek, Hayden Pass Creek, Arkansas River and 
  Middle Prong Hayden Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Earlier heavy rainfall may 
continue to cause extensive and severe flash flooding of creeks...
streams...and ditches in the Hayden Pass Burn Scar. Severe debris 
flows can also be anticipated across roads. Roads and driveways may 
be washed away in places. If you encounter flood waters...climb to 
safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3828 10583 3832 10583 3834 10581 3836 10575
      3835 10572 3832 10569 3828 10572 3827 10580
      3827 10583

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

PS/AC
549 
WGUS75 KPUB 120009
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
609 PM MDT Mon Jul 11 2022

COC043-109-120019-
/O.EXP.KPUB.FF.W.0019.000000T0000Z-220712T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-Saguache CO-
609 PM MDT Mon Jul 11 2022

...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR WILL EXPIRE AT 
615 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT AND NORTHEASTERN 
SAGUACHE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3828 10583 3832 10583 3834 10581 3836 10575
      3835 10572 3832 10569 3828 10572 3827 10580
      3827 10583

$$

PS/Cohen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:58 AM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 11, 11:58 AM MDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1158 AM MDT Mon Jul 11 2022

.UPDATE...
Issued at 1133 AM MDT Mon Jul 11 2022

Main update this morning was to increase winds through early
afternoon, and adjust pops through this evening. Front which has
been moving through the area can be seen pushing south through
far southern CO. With FROPA and in its wake, gusts up to around 45
mph have occurred. Think these similar winds/gusts will continue
for a couple of more hours, especially with widespread pressure
rises continuing across much of Colorado. Didn't really make too
many changes to the highs for today, though I wonder if some sites
north of Highway 50 may be slightly cooler given the extent of
the CAA.

Still keeping a close eye on overall trends for strong to severe
storms across the area this afternoon. Post frontal air mass will
likely help keep precip development minimal over the plains going
into this afternoon, while scattered storms continue to develop
over and near the higher terrain. This development over and near
the terrain could have some stronger development with gusty winds
and heavy rainfall the main threats. Will continue to see how this
post frontal air over the plains recovers going into the
afternoon and evening given the dry air in place. Trends have
suggested a more southward placement of development later this
afternoon, and these trends could continue and likely focus the
stronger development closer to the CO and NM border. In this area,
still think the risk for severe storms, large hail and damaging
winds, remains. Elsewhere, HRRR continues to show isolated
development briefly across the Pikes Peak region this afternoon
and can't completely rule this out given the deep easterly flow in
place.

&&

.SHORT TERM...(Today and tonight)
Issued at 421 AM MDT Mon Jul 11 2022

Key Messages:

1) Cold front racing southward through the eastern plains this
morning will bring cooler air and increasing rainfall chances to the
area today and tonight.

2) Potential for strong storms and heavy rain this afternoon and
evening, especially Walsenburg/Trinidad/La Veta/Raton Pass area and
the Spring Burn Scar.

Upper ridge over Colorado flattens today, as strong short wave
trough drops southeastward into the northern High Plains. This wave
will push a fairly strong cold front through the eastern plains this
morning, with gusty north winds at midday gradually turning more
easterly by late afternoon/early evening. Cooler air even gets deep
enough to push westward through the lower passes of the Sangres, and
a period of gusty east winds over the San Luis Valley this evening
will result.

Main questions for today will be amount/location of instability
available for convection on the eastern plains, and subsequent
location on heavier rainfall and potential severe weather. Some
fairly significant differences in 00z/06z model solutions regarding
post frontal instability on the plains, with various versions of the
NAM suggesting incoming air mass will end up too cool/too stable for
much convection from the Arkansas River northward, with storms
staying west and south of both Colorado Springs and Pueblo. GFS is
farther north, with stronger storms and potential heavy rainfall in
both metro areas from late afternoon into the evening. Latest HRRR
suggests a compromise solution, with initial round of storms moving
off the mountains into the I-25 corridor late in the afternoon, then
stronger storms shift quickly south in the evening. For now, will
keep relatively high pops in place for the northern half of the
area, though current QPF forecast north of the Arkansas River will
remain rather light. More certainty for stronger storms and heavier
rain farther south, especially over the southern Sangres and srn I-
25 corridor from Walsenburg to Raton Pass, where instability will be
greater and mid level moisture slightly deeper as well. While a
couple severe storms will be possible, main risk looks to be flash
flooding, with many models pointing to the Spring burn scar in the
afternoon, then Raton Pass and ern Las Animas County in the evening
as areas to watch, and may need a flash flood watch for the burn
scar later this morning as evolution of daytime instability becomes
clearer. Remaining mountains and valleys will see fairly widespread
convection this afternoon as moisture increases over the area, and
will have to watch for at least some brief pockets of heavy rainfall
into the evening.

Overall, like the position(plains from Pueblo southward) of the
marginal risk of severe storms in the SWODY1, and day one heavy
rainfall outlook slight risk catches the bulk of the heavy rainfall
threat, though northern portion (north of Highway 50) is more
questionable than the southern part. Max temps today will be much
cooler over most of the plains behind the cold front, though went
with blended guidance, as NAM MOS temps looked way too cool.
Overnight, thunderstorms gradually sink southward into northern NM,
with precip gradually ending from n-s after midnight as better lift
shifts south and upslope flow fades on the plains.

.LONG TERM...(Tuesday through Sunday)
Issued at 421 AM MDT Mon Jul 11 2022

Key messages:

1) Daily chance for afternoon showers and thunderstorms, mainly over
the higher terrain and I-25 Corridor.

2) Above normal high temperatures forecast for Wednesday through
Friday.

Tuesday...The axis of the upper ridge overhead will be located over
the Four Corners, while at the surface southeast winds in the
morning will continue to push llvl moisture up against the eastern
slopes of the mts. Models point to lingering activity through the
morning hours across the southern tier, a holdover from the night
before, then as the day progresses convection once again initiates
over the higher terrain and then drifts east through the aftn and
eve. Abundant llvl moisture will produce CAPEs of 1500 to 2000 j/kg
by the aftn, primarily focused along the eastern slopes of the mts
as well as the Raton Mesa. Bulk shear will be okay at around 35 kts,
though the location of the front well south in New Mexico robs the
forecast area of better shear. Surface winds will then shift to a
more southerly direction by late aftn and eve. Upslope flow,
increased cloud cover and lingering cooler air will provide the
region with one more day of near normal temps before the heat
returns, so look for highs in the upper 70s to lower 80s for the
high valleys, and in the 80s to near 90F for the plains.

Wednesday through Friday...The upper ridge of high pressure will
position directly overhead, bringing a return of the heat as well as
trapping monsoon moisture across the state. Models indicate that the
moisture plume will continue to feed up across the Four Corners and
into eastern UT and western CO, producing likely or even categorical
pops for the higher terrain each aftn and eve. The I-25 Corridor
will see isolated to scattered convection chances each day, while
dry conditions persist for the far eastern plains near the Kansas
border. Plan on maximum temps each day in the 80s for the high
valleys, and 90s to around 100F for the plains.

Saturday and Sunday...An upper disturbance pushes east across Canada
and the northern states late Friday, while the upper ridge slides a
bit to the west. This northern feature will push a cold front south
into eastern CO early Saturday, cooling high temps both Sat and Sun
by about 5 degrees as well as bringing isolated convection chances
back to the eastern plains. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1133 AM MDT Mon Jul 11 2022

VFR and dry conditions will continue at the start of the period,
though do think precipitation chances will be on the rise later
this afternoon into the evening. This will especially be the case
for ALS, where higher confidence is in place for scattered showers
and thunderstorms to impact the terminal. For COS and PUB, it
still looks as if precip development will be minimal, though an
isolated shower or storm can't be ruled out later this afternoon
into the evening. So, did leave the VCSH in the forecast for COS
and PUB but the overall duration of this potential may be shorter.
Precip will finally depart to the south of the terminals later
this evening, with dry weather then expected. The stronger
northerly winds and gusts in place for COS and PUB will diminish
through the afternoon hours, with a trend towards a more easterly
direction. Winds across ALS will likely become more erratic this
afternoon with precip development.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RODRIGUEZ
SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 11, 12:08 PM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1208 PM MDT Mon Jul 11 2022

COZ058>089-093>099-121815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1208 PM MDT Mon Jul 11 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop early this
afternoon over and near the mountains, with activity spreading
across most valleys. Gusty winds, small hail, and heavy downpours
will be the main threats with this development. Later this
afternoon into this evening, expect thunderstorms to move into the
far southern I-25 corridor and far southeast plains, south of
Highway 50. Severe storms remain possible for areas near the
Colorado and New Mexico border, with wind gusts to 60 mph and
hail up to the size of half dollars still the main threats.

There will also be a risk of flash flooding this afternoon and
evening over the southern Sangre de Cristo Range and southern
Interstate 25 corridor, and areas around Walsenburg, Trinidad,
Raton Pass and La Veta as well as the Spring Burn Scar will all be
susceptible to flash flooding with any stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Abundant low level moisture will produce increased thunderstorm
chances across the entire area for Tuesday. Main thunderstorm
threats will be locally heavy rain, strong wind gusts up to 55
mph, hail up to one inch in diameter and frequent cloud to ground
lightning.

Thunderstorms are likely across the higher terrain Wednesday
through Friday, with just isolated to scattered activity expected
along the I-25 Corridor.

Similar thunderstorm activity is forecast for Saturday and
Sunday, though isolated convection will return to the far eastern
plains near the Kansas border.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Jul 11, 1:52 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT Mon Jul 11 2022

COZ081-082-112015-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
152 PM MDT Mon Jul 11 2022

...A strong thunderstorm will impact portions of central Teller and
western El Paso Counties through 215 PM MDT...

At 152 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 17 miles west of Colorado Springs, moving southeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Green Mountain Falls, Divide, Chipita Park and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3888 10522 3898 10514 3891 10498 3883 10508
TIME...MOT...LOC 1952Z 294DEG 8KT 3891 10513

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CSS/Cohen
Special weather statement, Jul 11, 2:14 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Mon Jul 11 2022

COZ081-112030-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
214 PM MDT Mon Jul 11 2022

...A strong thunderstorm will impact portions of central Teller
County through 230 PM MDT...

At 214 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 19 miles northwest of Colorado Springs. This storm was
nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3888 10511 3892 10521 3900 10516 3896 10505
TIME...MOT...LOC 2014Z 207DEG 1KT 3894 10515

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Cohen/CSS
Special weather statement, Jul 11, 2:29 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
229 PM MDT Mon Jul 11 2022

COZ081-112100-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
229 PM MDT Mon Jul 11 2022

...A strong thunderstorm will impact portions of northwestern Teller
County through 300 PM MDT...

At 228 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 24 miles northwest of Colorado Springs, moving east at
10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Teller
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3902 10515 3896 10519 3896 10533 3907 10533
      3908 10519
TIME...MOT...LOC 2028Z 247DEG 8KT 3902 10522

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CSS/Cohen
Special weather statement, Jul 11, 2:41 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
241 PM MDT Mon Jul 11 2022

COZ071-112115-
Southern San Luis Valley CO-
241 PM MDT Mon Jul 11 2022

...Strong thunderstorms will impact portions of southwestern Costilla
and southeastern Conejos Counties through 315 PM MDT...

At 241 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Blanca to 9 miles southeast of Manassa. These storms were nearly
stationary.

HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Blanca and San Acacio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10587 3711 10586 3745 10553 3736 10539
      3699 10574
TIME...MOT...LOC 2041Z 134DEG 4KT 3739 10552 3707 10582

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CSS/Cohen
Special weather statement, Jul 11, 2:55 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
255 PM MDT Mon Jul 11 2022

COZ069-070-072-073-112130-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
255 PM MDT Mon Jul 11 2022

...Scattered strong thunderstorms will impact portions of
northeastern Alamosa and southeastern Saguache Counties through 330
PM MDT...

At 254 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout along portions of
northeastern Alamosa and southeastern Saguache Counties. These
storms were nearly stationary.

HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Hooper, Great Sand Dunes, Mosca and San Luis Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3785 10551 3782 10595 3758 10588 3761 10550
TIME...MOT...LOC 2054Z 191DEG 4KT 3770 10559 3765 10584

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CSS/Cohen
Special weather statement, Jul 11, 3:05 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
305 PM MDT Mon Jul 11 2022

COZ081-112145-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
305 PM MDT Mon Jul 11 2022

...Strong thunderstorms will impact portions of northern Teller and
northwestern El Paso Counties through 345 PM MDT...

At 304 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodland Park to Divide. Movement was
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodland Park and Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3906 10500 3887 10517 3896 10526 3913 10509
      3913 10504
TIME...MOT...LOC 2104Z 321DEG 8KT 3907 10506 3894 10519

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CSS/Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:09 PM MDTSpecial Weather StatementPUBPueblo36 min
Jul 10, 6:13 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 10, 6:34 PM MDTSpecial Weather StatementPUBCostilla26 min
Jul 10, 6:45 PM MDTSpecial Weather StatementPUBCrowley, El Paso, Pueblo60 min
Jul 10, 6:47 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, El Paso, Pueblo28 min
Jul 10, 7:45 PM MDTSpecial Weather StatementPUBBent, Crowley, Otero60 min
Jul 11, 1:05 PM MDTSpecial Weather StatementPUBRio Grande55 min
Jul 11, 1:52 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 11, 2:14 PM MDTSpecial Weather StatementPUBTeller16 min
Jul 11, 2:17 PM MDTSevere Thunderstorm WarningPUBTeller43 min
Jul 11, 2:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 11, 2:41 PM MDTSpecial Weather StatementPUBCostilla34 min
Jul 11, 2:55 PM MDTSpecial Weather StatementPUBAlamosa35 min
Jul 11, 3:05 PM MDTSpecial Weather StatementPUBTeller40 min
Jul 11, 3:34 PM MDTSpecial Weather StatementPUBAlamosa41 min
Jul 11, 4:13 PM MDTSpecial Weather StatementPUBAlamosa47 min
Jul 11, 4:22 PM MDTSpecial Weather StatementPUBCostilla38 min
Jul 11, 4:44 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Jul 11, 4:54 PM MDTSpecial Weather StatementPUBHuerfano36 min
Jul 11, 5:15 PM MDTSpecial Weather StatementPUBCostilla45 min
Jul 11, 5:20 PM MDTSpecial Weather StatementPUBHuerfano40 min
Jul 11, 5:31 PM MDTFlash Flood Warning Considerable damage threatPUBHuerfano3 hr
Jul 11, 5:32 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 11, 5:40 PM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 11, 5:42 PM MDTSpecial Weather StatementPUBAlamosa33 min
Jul 11, 5:53 PM MDTFlash Flood WarningPUBHuerfano, Las Animas3 hr
Jul 11, 5:58 PM MDTSpecial Weather StatementPUBLas Animas32 min

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.